A Lyapunov Analysis for Mamdani Type Fuzzy-Based Sliding Mode Control

Pablo Jose Prieto-Entenza, Nohe Ramon Cazarez-Castro, Luis T. Aguilar, Selene L. Cardenas-Maciel, Jorge Antonio Lopez-Renteria

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We derive sufficient conditions to guarantee asymptotic stability for fuzzy-based sliding mode controllers applied to single-input single-output nonlinear systems, made in the framework of the Lyapunov functions. Such conditions also preserve the well-recognized features of both sliding mode control and Mamdani-type fuzzy control such as robustness and uncertainties treatment. In addition, the rules for tuning the cores of membership functions are also found. Real-time experiments, made on a one-link pendulum, are performed to illustrate and demonstrate the theoretical results.

Original languageEnglish
Article number8736885
Pages (from-to)1887-1895
Number of pages9
JournalIEEE Transactions on Fuzzy Systems
Issue number8
StatePublished - Aug 2020


  • Fuzzy control
  • Lyapunov stability
  • sliding mode control


Dive into the research topics of 'A Lyapunov Analysis for Mamdani Type Fuzzy-Based Sliding Mode Control'. Together they form a unique fingerprint.

Cite this